Alert archive / Ohio / Frost Advisories in 2021
Frost Advisory 9, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at May 12, 2021, 3:07 PM EDT for Fairfield County, Hocking County, Licking County, Ohio. It took effect at May 13, 2021, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 3:07 PM EDT (19:07 UTC)
- In effect from
- May 13, 2021, 2:00 AM EDT
- Expired
- May 13, 2021, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
Counties Fairfield County, OH, Hocking County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
904 WWUS71 KILN 121907 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 307 PM EDT Wed May 12 2021 OHZ056-065-074-130230- /O.NEW.KILN.FR.Y.0009.210513T0600Z-210513T1200Z/ Licking-Fairfield-Hocking- Including the cities of Newark, Lancaster, Pickerington, and Logan 307 PM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Licking, Fairfield and Hocking Counties. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
898 WWUS71 KILN 130200 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1000 PM EDT Wed May 12 2021 OHZ056-065-074-131000- /O.CON.KILN.FR.Y.0009.210513T0600Z-210513T1200Z/ Licking-Fairfield-Hocking- Including the cities of Newark, Lancaster, Pickerington, and Logan 1000 PM EDT Wed May 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Licking, Fairfield and Hocking Counties. * WHEN...From 2 AM to 8 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps to protect tender plants from the cold. && $$
378 WWUS71 KILN 130733 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 333 AM EDT Thu May 13 2021 OHZ056-065-074-131200- /O.CON.KILN.FR.Y.0009.000000T0000Z-210513T1200Z/ Licking-Fairfield-Hocking- Including the cities of Newark, Lancaster, Pickerington, and Logan 333 AM EDT Thu May 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures in the mid 30s will result in frost formation. * WHERE...Licking, Fairfield and Hocking Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
660 WWUS71 KILN 131154 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 754 AM EDT Thu May 13 2021 OHZ056-065-074-131300- /O.EXP.KILN.FR.Y.0009.000000T0000Z-210513T1200Z/ Licking-Fairfield-Hocking- Including the cities of Newark, Lancaster, Pickerington, and Logan 754 AM EDT Thu May 13 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... The temperature will warm rapidly this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at May 12, 9:05 AM EDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 12, 9:05 AM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 905 AM EDT Wed May 12 2021 .SYNOPSIS... High pressure continues to build over the region today. Mostly sunny skies and slowly warming temperatures will prevail through the rest of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mostly sunny skies will be the rule for today under tranquil high pressure. Temperatures will rise through the 40s and 50s reaching near 60 by this afternoon. Nudged dewpoints down a bit due to efficient mixing, with mixing heights likely to reach above 7,000 feet by late afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... Surface high pressure continues to descend into the lower Great Lakes and Ohio Valley region, providing a mostly clear night and another chance for frost development. Mid and upper level are limited and winds are expected to be calm. The most likely place for frost development will be in rural locations and valleys. For now, with low temperatures in the mid to upper 30s, patchy frost is in the forecast for much of the area. Broad view story remains the same for the day on Thursday as surface high pressure persists. Cold air advection has weakened so temperatures will continue to moderate higher by a couple degrees every day. For Thursday afternoon, temperatures are still expected to be below normal but only by around 5 degrees. Mid to upper 60s are forecast area wide. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Surface high pressure to build across the Ohio Valley through the end of the week. A weak mid level trough will move across the Tennessee Valley Thursday night -- with any pcpn staying southeast of ILN/s area. The surface high will shift off to the east through the weekend as mid level height rises area observed over the area. Numerical models suggest the development of a warm frontal boundary to our southwest Saturday night -- which pushes north into the area Sunday night into Monday. Will initially limit pops to slight chance southwest Saturday night and Sunday and then increase to chance category Sunday night and Monday as a mid level short wave and front move through the area. The surface front looks to settle south and stall out on Tuesday. Model solution spread exists regarding how far south the deeper moisture and frontal boundary pushes. ECMWF hangs the front further north, while the GFS pushes the front temporarily south and the Canadian hangs the front up near the Ohio River. Confidence at this time frame with varied solutions is not high. Have leaned toward hanging the front up across ILN/s area and therefore have continued chance pops. Temperatures will be starting below below normal with a very gradual warming trend each day as the airmass slowly modifies. Expect highs in the mid and upper 60s Friday, warming to the upper 60s to lower 70s Saturday. High temperatures are expected to reach the lower 70s Sunday, with lower and middle 70s forecast Monday and Tuesday. && .AVIATION /13Z WEDNESDAY THROUGH SUNDAY/... VFR conditions will prevail through the TAF period. Some diurnal cumulus clouds can then be expected (FEW-SCT) between 16Z and 23Z. North/northeast winds of 5 to 10 knots during the afternoon today. High pressure dominates through Wednesday night with light variable winds and SKC conditions expected. Winds are a little more easterly on Thursday but below 10 knots. Some diurnal cumulus is once again expected. .OUTLOOK...MVFR/IFR CIGs possible Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...McGinnis LONG TERM...AR AVIATION...McGinnis
Hazardous weather outlook, May 12, 9:04 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 904 AM EDT Wed May 12 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042-043-051- 060>062-070>072-077>082-088-131000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Mercer-Auglaize-Darke-Shelby- Miami-Preble-Montgomery-Greene-Butler-Warren-Clinton-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 904 AM EDT Wed May 12 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ026-044>046-052>056-063>065-073-074-131000- Hardin-Logan-Union OH-Delaware-Champaign-Clark-Madison-Franklin OH- Licking-Fayette OH-Pickaway-Fairfield-Ross-Hocking- 904 AM EDT Wed May 12 2021 This Hazardous Weather Outlook is for Central Ohio, South Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Frost is possible late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost is possible Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.